JOURNAL BROWSE
Search
Advanced SearchSearch Tips
LOG-CONCAVITY AND ZEROS OF THE ALEXANDER POLYNOMIAL
facebook(new window)  Pirnt(new window) E-mail(new window) Excel Download
 Title & Authors
LOG-CONCAVITY AND ZEROS OF THE ALEXANDER POLYNOMIAL
Stoimenow, Alexander;
  PDF(new window)
 Abstract
We show that roots of log-concave Alexander knot polynomials are dense in C. This in particular implies that the log-concavity and Hoste`s conjecture on the Alexander polynomial of alternating knots are (essentially) independent.
 Keywords
genus;alternating knot;Alexander polynomial;dense;polynomial root;
 Language
English
 Cited by
 References
1.
G. Burde, Das Alexanderpolynom der Knoten mit zwei Brucken, Arch. Math. (Basel) 44 (1985), no. 2, 180-189. crossref(new window)

2.
R. Crowell, Genus of alternating link types, Ann. of Math. 69 (1959), no. 2, 258-275. crossref(new window)

3.
S. Garoufalidis, Does the Jones polynomial determine the signature of a knot?, preprint, math.GT/0310203.

4.
R. I. Hartley, On two-bridged knot polynomials, J. Austral. Math. Soc. Ser. A 28 (1979), no. 2, 241-249. crossref(new window)

5.
X. Jin, F. Zhang, F. Dong, and E. G. Tay, Zeros of the Jones polynomial are dense in the complex plane, Electron. J. Combin. 17 (2010), no. 1, Research Paper 94, 10 pp.

6.
I. D. Jong, Alexander polynomials of alternating knots of genus two, Osaka J. Math. 46 (2009), no. 2, 353-371.

7.
I. D. Jong, Alexander polynomials of alternating knots of genus two II, J. Knot Theory Ramifications 19 (2010), no. 8, 1075-1092. crossref(new window)

8.
L. Lyubich and K. Murasugi, On zeros of the Alexander polynomial of an alternating knot, Topology Appl. 159 (2012), no. 1, 290-303. crossref(new window)

9.
W. W. Menasco, Closed incompressible surfaces in alternating knot and link complements, Topology 23 (1984), no. 1, 37-44. crossref(new window)

10.
K. Murasugi, On the genus of the alternating knot. I. II., J. Math. Soc. Japan 10 (1958), 94-105, 235-248. crossref(new window)

11.
K. Murasugi, On the Alexander polynomial of alternating algebraic knots, J. Austral. Math. Soc. Ser. A 39 (1985), no. 3, 317-333. crossref(new window)

12.
P. S. Ozsvath and Z. Szabo, Holomorphic disks and knot invariants, Adv. Math. 186 (2004), no. 1, 58-116. crossref(new window)

13.
A. Stoimenow, Diagram genus, generators and applications, preprint, arXiv:1101.3390.

14.
A. Stoimenow, Newton-like polynomials of links, Enseign. Math. (2) 51 (2005), no. 3-4, 211-230.

15.
A. Stoimenow, Knots of (canonical) genus two, Fund. Math. 200 (2008), no. 1, 1-67. crossref(new window)

16.
A. Stoimenow, Realizing Alexander polynomials by hyperbolic links, Expos. Math. 28 (2010), no. 2, 133-178. crossref(new window)